Alert archive / Idaho / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 4, NWS Pocatello, ID

March 16, 20116 counties in Idaho

NWS Pocatello, ID issued this severe thunderstorm warning at Mar 16, 2011, 3:58 PM MDT for 6 counties in Idaho. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 16, 2011, 3:58 PM MDT (21:58 UTC)
Expired
Mar 16, 2011, 4:45 PM MDT
In force
47 min
Issued by
NWS Pocatello, ID
Area
Storm-based polygon

Counties Bingham County, ID, Blaine County, ID, Butte County, ID, Cassia County, ID, Minidoka County, ID, Power County, ID

The radar

The Pocatello radar (KSFX), 30 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 12:00Z, 10.0 hours before the alert went out and 260 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 12:00Z on 2011-03-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 12:00Z on 2011-03-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -136 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
941 m above ground
0-6 km bulk shear
92 kt
0-1 km storm-relative helicity
-136 m²/s²
0-3 km storm-relative helicity
79 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

751 
WUUS55 KPIH 162158
SVRPIH
IDC011-013-023-031-067-077-162245-
/O.NEW.KPIH.SV.W.0004.110316T2158Z-110316T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE POCATELLO
358 PM MDT WED MAR 16 2011

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN BLAINE COUNTY IN CENTRAL IDAHO...
  SOUTH CENTRAL BUTTE COUNTY IN EAST CENTRAL IDAHO...
  NORTHEASTERN CASSIA COUNTY IN SOUTH CENTRAL IDAHO...
  EASTERN MINIDOKA COUNTY IN SOUTH CENTRAL IDAHO...
  THIS INCLUDES THE CITY OF RUPERT...
  WESTERN BINGHAM COUNTY IN SOUTHEAST IDAHO...
  NORTHWESTERN POWER COUNTY IN SOUTHEAST IDAHO...
  THIS INCLUDES THE CITIES OF...NEELEY...AMERICAN FALLS...

* UNTIL 445 PM MDT

* AT 354 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 33 MILES NORTH OF MINIDOKA TO DECLO...OR ALONG A LINE
  EXTENDING FROM 26 MILES EAST OF CAREY TO 8 MILES SOUTHEAST OF
  BURLEY...AND MOVING NORTHEAST AT 45 MPH.

* LOCATIONS THAT COULD BE AFFECTED INCLUDE...
   COLD WATER...
   ATOMIC CITY...
   ABERDEEN... NEELEY AND  AMERICAN FALLS...

LAT...LON 4357 11257 4263 11287 4235 11376 4329 11348
TIME...MOT...LOC 2158Z 247DEG 40KT 4324 11339 4247 11362

$$

DMH
2 follow-up statements
142 
WWUS55 KPIH 162221
SVSPIH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO
421 PM MDT WED MAR 16 2011

IDC011-013-023-031-067-077-162245-
/O.CON.KPIH.SV.W.0004.000000T0000Z-110316T2245Z/
MINIDOKA ID-BINGHAM ID-BUTTE ID-POWER ID-CASSIA ID-BLAINE ID-
421 PM MDT WED MAR 16 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM MDT
FOR SOUTHEASTERN BLAINE...NORTHEASTERN CASSIA...NORTHWESTERN POWER...
SOUTH CENTRAL BUTTE...WESTERN BINGHAM AND EASTERN MINIDOKA
COUNTIES...

AT 418 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 17 MILES SOUTHWEST OF ATOMIC CITY TO 12 MILES WEST OF
COLD WATER...OR ALONG A LINE EXTENDING FROM 16 MILES SOUTHWEST OF
SOUTHWEST INL TO 10 MILES NORTH OF IDAHOME...MOVING NORTHEAST AT 45
MPH.

LOCATIONS AFFECTED INCLUDE...ATOMIC CITY...COLD WATER...ABERDEEN...
AMERICAN FALLS...NEELEY AND STERLING.

LAT...LON 4357 11257 4263 11287 4235 11376 4329 11348
TIME...MOT...LOC 2221Z 247DEG 40KT 4334 11306 4257 11330

$$

DMH
448 
WWUS55 KPIH 162239
SVSPIH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO
439 PM MDT WED MAR 16 2011

IDC011-013-023-031-067-077-162248-
/O.EXP.KPIH.SV.W.0004.000000T0000Z-110316T2245Z/
MINIDOKA ID-BINGHAM ID-BUTTE ID-POWER ID-CASSIA ID-BLAINE ID-
439 PM MDT WED MAR 16 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BLAINE...
NORTHEASTERN CASSIA...NORTHWESTERN POWER...SOUTH CENTRAL BUTTE...
WESTERN BINGHAM AND EASTERN MINIDOKA COUNTIES WILL EXPIRE AT 445 PM
MDT...

LOCATIONS AFFECTED INCLUDE...ABERDEEN...AMERICAN FALLS...ATOMIC
CITY...NEELEY AND STERLING.

THE LINE OF THUNDERSTORMS THAT PROMPTED THE WARNING HAVE WEAKENED. 
STRONG WIND GUSTS ARE STILL LIKELY...BUT SHOULD REMAIN BELOW 45 MPH.

LAT...LON 4357 11257 4263 11287 4235 11376 4329 11348
TIME...MOT...LOC 2238Z 247DEG 40KT 4341 11282 4264 11306

$$

DMH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 16, 2:41 PM MDT, 1 hour 17 minutes earlier.

Area forecast discussion, Mar 16, 2:41 PM MDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
241 PM MDT WED MAR 16 2011

.SHORT TERM...RADAR AND SATELLITE IMAGERY HAVE THE BAROCLINIC
PRECIPITATION SHIELD MOVING SLOWLY SOUTHWARD THIS EVENING.
PRECIPITATION SHOULD SLOW SUBSTANTIALLY IN THE CENTRAL
MOUNTAINS...BUT THERE IS ANOTHER DISTURBANCE OVER OREGON WHICH THE
MODELS BRING ACROSS THE CENTRAL MOUNTAINS AND UPPER SNAKE
HIGHLANDS TONIGHT. ADDITIONAL SNOW FALL SHOULD BE LIMITED TO AND
INCH OR TWO AT MOST FOR THE CENTRAL MOUNTAINS. UPSLOPE WILL STILL
FAVOR THE ISLAND PARK AREA FOR AWHILE TONIGHT. THEREFORE THE GAME
PLAN IS TO LET THE HEAVY SNOW WARNING FOR THE CENTRAL MOUNTAINS
EXPIRE AT 6 PM MDT...THE UPPER SNAKE 6 AM MDT THURSDAY AND THE
ADVISORY FOR THE NORTHERN WASATCH AT MIDNIGHT TONIGHT. WINDS HAVE
BEEN LESS THAN ADVISORY LEVEL IN THE SNAKE PLAIN WITH ALL THE
PRECIPITATION. EVEN IN THE ARCO DESERT WHERE PRECIPITATION HAS
STOPPED...THE WINDS STILL ARE NOT REBOUNDING. WINDS WILL REMAIN
BREEZY OVERNIGHT WITH SOME RESURGENCE AS THE OREGON DISTURBANCE
MOVES THROUGH...BUT SHOULD REMAIN BELOW ADVISORY LEVEL. PLENTY OF
WET GROUND BUT WITH WINDS CONTINUING...DID NOT GO FOR FOG.

BOTH THE GFS AND ECM HAVE THE CLOSED LOW DEVELOPING OFF THE
PACIFIC NORTHWEST COAST EARLIER AND FURTHER NORTH. MOIST SOUTHWEST
FLOW INTO THE IDAHO CENTRAL MOUNTAINS SHOW UP FRIDAY NIGHT SO OUR
BRIEF BREAK IN PRECIPITATION WILL BE SHORTER. RS

.LONG TERM...SATURDAY THROUGH WEDNESDAY.

THE GFS AND ECMWF MODELS CONTINUE TO BE IN GOOD AGREEMENT
PARTICULARLY EARLY IN THE PERIOD. LOOK FOR A LOW PRESSURE SYSTEM OFF
THE WA/OR COAST TO BRING A SHORT WAVE ACROSS THE AREA BRINGING
WIDESPREAD PRECIPITATION AND ISOLATED THUNDERSTORMS SATURDAY.  LOOK
FOR PRECIPITATION TO CONTINUE THROUGH EARLY EVENING SATURDAY.

SUNDAY MODELS SHOW WEAK UPSLOPE SOUTHWESTERLY FLOW OVER THE CENTRAL
MOUNTAINS AND EASTERN HIGHLANDS BRINGING LIGHT PRECIPITATION
CHANCES.

MONDAY THE MODELS ARE STARTING TO SHOW THE LOW PRESSURE SYSTEM OFF
THE CA COAST TO SLOWLY FILL AND LIFT OVER THE SOUTHEAST IDAHO.  HAVE
CONTINUED TO INCREASE POPS FOR MONDAY AND MONDAY NIGHT.  SIGNIFICANT
WIDESPREAD PRECIPITATION COULD BE POSSIBLE WITH THIS SYSTEM.  WILL
MAKE SURE MODELS REMAIN CONSISTENT BEFORE GOING WITH HIGH QPF
AMOUNTS AND LIKELY PRECIPITATION.

TUESDAY MODELS ARE SHOWING REMNANTS OF THE LOW BRINGING PRECIPITATION
ACROSS HIGHER TERRAIN PARTICULARLY ACROSS OUR NORTHERN AREAS.

LOOK FOR WEAK RIDGING TO BUILD IN WITH A GRADUAL DRYING TREND ON
WEDNESDAY. WEDNESDAY AFTERNOON CONVECTIVE PRECIPITATION MAY BE
POSSIBLE OVER OUR NORTHERN AREAS.

LOOK FOR NEAR CLIMO TEMPERATURES THROUGH THE PERIOD.

&&

.AVIATION...

WIDESPREAD PRECIPITATION ACROSS THE AREA AND BREEZY CONDITIONS
ACROSS THE SNAKE RIVER PLAIN WILL CONTINUE THIS AFTERNOON INTO EARLY
EVENING. LOOK FOR IFR/MVFR CONDITIONS FOR ALL TAF SITES DURING
PERIOD OF SHOWERS. BRIEF VFR CONDITIONS MAY BE POSSIBLE OUTSIDE OF
SHOWERS PARTICULARLY FOR KBYI AND KPIH THIS AFTERNOON. LOOK FOR
IMPROVING CONDITIONS FOR ALL TAF SITES AFTER MIDNIGHT. KSUN WILL
BECOME VFR AFTER MIDNIGHT AND REMAIN VFR THROUGH THE PERIOD.
KBYI...KPIH AND KIDA WILL LIKELY HAVE A MVFR STRATUS DECK THROUGH
MID TO LATE TOMORROW MORNING BEFORE BECOMING VFR. WYATT

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING UNTIL 6 AM MDT THURSDAY ABOVE 7000 FEET FOR
THE IDZ019.

WINTER WEATHER ADVISORY UNTIL MIDNIGHT MDT TONIGHT ABOVE 6500
FEET FOR THE IDZ023.

WINTER STORM WARNING UNTIL 6 PM MDT THIS EVENING ABOVE 6500 FEET
FOR THE IDZ031.

WINTER WEATHER ADVISORY UNTIL MIDNIGHT MDT TONIGHT ABOVE 6000
FEET FOR THE IDZ025.

WINTER STORM WARNING UNTIL 6 PM MDT THIS EVENING IDZ018.

&&
Hazardous weather outlook, Mar 16, 2:50 PM MDT, 1 hour 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
250 PM MDT WED MAR 16 2011

IDZ018-031-171200-
SAWTOOTH MOUNTAINS-BIG AND LITTLE WOOD RIVER REGION-
250 PM MDT WED MAR 16 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A WINTER STORM WARNING FOR HEAVY SNOW IS IN EFFECT UNTIL 6 PM MDT. SEE
THE LATEST URGENT WINTER WEATHER MESSAGE FOR DETAILS.

AN AVALANCHE WARNING HAS BEEN ISSUED FOR THE BACK COUNTRY AREAS IN
THE WOOD RIVER BASIN AND IN THE SAWTOOTH NATIONAL RECREATION AREA.
SEE THE LATEST AVALANCHE WARNING BULLETIN FOR DETAILS...OR CONTACT
THE SUN VALLEY AVALANCHE WARNING CENTER FOR FURTHER INFORMATION.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

IDZ023-025-171200-
CARIBOU HIGHLANDS-WASATCH MOUNTAINS/IDAHO PORTION-
250 PM MDT WED MAR 16 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A WINTER WEATHER ADVISORY IS IN EFFECT FOR CERTAIN ELEVATIONS
UNTIL MIDNIGHT TONIGHT. SEE THE LATEST URGENT WINTER WEATHER
MESSAGE FOR DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

IDZ020-171200-
UPPER SNAKE RIVER PLAIN-
250 PM MDT WED MAR 16 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SOUTHWEST WINDS OF 15 TO 25 MPH WILL CONTINUE OVERNIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

IDZ017-021-022-024-032-171200-
EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CACHE VALLEY/IDAHO PORTION-
LOST RIVER/PAHSIMEROI-
250 PM MDT WED MAR 16 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

IDZ019-171200-
UPPER SNAKE HIGHLANDS-
250 PM MDT WED MAR 16 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A WINTER STORM WARNING FOR HEAVY SNOW IS IN EFFECT UNTIL 6 PM MDT. SEE
THE LATEST URGENT WINTER WEATHER MESSAGE FOR DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

In the hours before

Local storm report, Mar 16, 10:05 AM MDT, 5 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
1005 AM MDT WED MAR 16 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 AM     SNOW             WNW GALENA              43.87N 114.66W
03/16/2011  E10.0 INCH       BLAINE             ID   TRAINED SPOTTER

            STORM TOTAL

0930 AM     SNOW             4 S ISLAND PARK         44.50N 111.33W
03/16/2011  E5.0 INCH        FREMONT            ID   TRAINED SPOTTER

0930 AM     SNOW             4 SE REA                44.42N 111.37W
03/16/2011  M4.0 INCH        FREMONT            ID   TRAINED SPOTTER

0945 AM     HEAVY SNOW       8 NW ISLAND PARK        44.64N 111.45W
03/16/2011  E17.0 INCH       FREMONT            ID   MESONET

            STORM TOTAL THROUGH 6 AM - WHITE ELEPHANT - SNOTEL SITE -
            ELEVATION 7713 FEET

0945 AM     HEAVY SNOW       11 NE SPENCER           44.49N 112.03W
03/16/2011  E11.0 INCH       CLARK              ID   MESONET

            STORM TOTAL THROUGH 6 AM - CRAB CREEK - SNOTEL SITE -
            ELEVATION 6686 FEET

0945 AM     SNOW             28 NE STANLEY           44.50N 114.54W
03/16/2011  E9.0 INCH        CUSTER             ID   MESONET

            STORM TOTAL THROUGH 6 AM - MILL CREEK SUMMIT - SNOTEL
            SITE - ELEVATION 8870 FEET

0945 AM     HEAVY SNOW       17 SW MACKAY            43.74N 113.85W
03/16/2011  E13.0 INCH       CUSTER             ID   MESONET

            STORM TOTAL THROUGH 6 AM - SMILEY MOUNTAIN - SNOTEL SITE
            - ELEVATION 9520 FEET

0945 AM     HEAVY SNOW       33 WNW ARCO             43.82N 113.91W
03/16/2011  E15.0 INCH       CUSTER             ID   MESONET

            STORM TOTAL THROUGH 6 AM - BEAR CANYON - SNOTEL SITE -
            ELEVATION 7903 FEET

0945 AM     SNOW             37 NE MACKAY            44.29N 113.08W
03/16/2011  E8.0 INCH        LEMHI              ID   MESONET

            STORM TOTAL THROUGH 6 AM - MEADOW LAKE - SNOTEL SITE -
            ELEVATION 7440 FEET

0945 AM     SNOW             30 NNW ARCO             44.03N 113.53W
03/16/2011  E10.0 INCH       CUSTER             ID   MESONET

            STORM TOTAL THROUGH 6 AM - HILTS CREEK - SNOTEL SITE -
            ELEVATION 8001 FEET

0945 AM     HEAVY SNOW       22 NW KETCHUM           43.91N 114.69W
03/16/2011  E17.0 INCH       BLAINE             ID   MESONET

            STORM TOTAL THROUGH 6 AM - VIENNA MINE - SNOTEL SITE -
            ELEVATION 8963 FEET

0945 AM     SNOW             21 ENE HAILEY           43.63N 113.91W
03/16/2011  E10.0 INCH       BLAINE             ID   MESONET

            STORM TOTAL THROUGH 6 AM - SWEDE PEAK - SNOTEL SITE -
            ELEVATION 7641 FEET

0945 AM     SNOW             11 ENE HAILEY           43.57N 114.10W
03/16/2011  E8.0 INCH        BLAINE             ID   MESONET

            STORM TOTAL THROUGH 6 AM - HYNDMAN - SNOTEL SITE -
            ELEVATION 7440 FEET

0945 AM     HEAVY SNOW       10 NW KETCHUM           43.79N 114.52W
03/16/2011  E13.0 INCH       BLAINE             ID   MESONET

            STORM TOTAL THROUGH 6 AM - LOST WOOD DIVIDE - SNOTEL SITE
            - ELEVATION 7903 FEET

0945 AM     SNOW             22 ENE KETCHUM          43.81N 113.97W
03/16/2011  E8.0 INCH        CUSTER             ID   MESONET

            STORM TOTAL THROUGH 6 AM - GALENA SUMMIT - SNOTEL SITE -
            ELEVATION 8782 FEET

0945 AM     SNOW             20 NW KETCHUM           43.89N 114.66W
03/16/2011  E8.0 INCH        BLAINE             ID   MESONET

            STORM TOTAL THROUGH 6 AM - GALENA - SNOTEL SITE -
            ELEVATION 7440 FEET

0945 AM     HEAVY SNOW       16 WSW KETCHUM          43.60N 114.67W
03/16/2011  E11.0 INCH       BLAINE             ID   MESONET

            STORM TOTAL THROUGH 6 AM - DOLLARHIDE - SNOTEL SITE -
            ELEVATION 8421 FEET

&&

CHATTINGS
Special weather statement, Mar 16, 3:38 PM MDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO
338 PM MDT WED MAR 16 2011

IDZ017-020>022-162245-
MINIDOKA ID-LINCOLN ID-BINGHAM ID-BUTTE ID-BONNEVILLE ID-POWER
ID-CASSIA ID-BANNOCK ID-BLAINE ID-
338 PM MDT WED MAR 16 2011

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHEASTERN BLAINE COUNTY IN CENTRAL IDAHO
  SOUTH CENTRAL BUTTE COUNTY IN EAST CENTRAL IDAHO
  NORTHERN CASSIA COUNTY IN SOUTH CENTRAL IDAHO
  EASTERN LINCOLN COUNTY IN SOUTH CENTRAL IDAHO
  MINIDOKA COUNTY IN SOUTH CENTRAL IDAHO
  EXTREME NORTHWESTERN BANNOCK COUNTY IN SOUTHEAST IDAHO
  POWER COUNTY IN SOUTHEAST IDAHO
  EXTREME WEST CENTRAL BONNEVILLE COUNTY IN SOUTHEAST IDAHO
  WESTERN BINGHAM COUNTY IN SOUTHEAST IDAHO

UNTIL 445 PM MDT

AT 333 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES SOUTHEAST
OF CAREY TO 7 MILES NORTH OF MARION..AND MOVING EAST AT 50 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
   RUPERT...
   DECLO...
   ALBION AND  MINIDOKA...
   IDAHOME...
   COLD WATER AND  HEGLAR...
   ATOMIC CITY...
   ABERDEEN... AMERICAN FALLS AND  NEELEY...
   ROCKLAND AND  SPRINGFIELD...

LAT...LON 4228 11400 4333 11380 4354 11248 4250 11271
TIME...MOT...LOC 2138Z 257DEG 45KT 4326 11369 4239 11386

DMH

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 16, 2:31 AM MDTWind AdvisoryPIH12 hr
Mar 16, 10:23 AM MDTWinter Storm WarningPIH20 hr
Mar 16, 3:38 PM MDTSpecial Weather StatementPIHMinidoka, Power67 min
Mar 16, 4:55 PM MDTSpecial Weather StatementPIHBannock, Bingham, Bonneville, Caribou, Jefferson, Madison and 1 more35 min

Nearby

Severe Thunderstorm Warnings in Idaho, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.